Translator Disclaimer
Fall 2002 Character sums over integers with restricted $g$-ary digits
William D. Banks, Alessandro Conflitti, Igor E. Shparlinski
Illinois J. Math. 46(3): 819-836 (Fall 2002). DOI: 10.1215/ijm/1258130986

Abstract

We establish upper bounds for multiplicative character sums and exponential sums over sets of integers that are described by various properties of their digits in a fixed base $g\ge 2$. Our main tools are the Weil and Vinogradov bounds for character sums and exponential sums. Our results can be applied to study the distribution of quadratic non-residues and primitive roots among these sets of integers.

Citation

Download Citation

William D. Banks. Alessandro Conflitti. Igor E. Shparlinski. "Character sums over integers with restricted $g$-ary digits." Illinois J. Math. 46 (3) 819 - 836, Fall 2002. https://doi.org/10.1215/ijm/1258130986

Information

Published: Fall 2002
First available in Project Euclid: 13 November 2009

zbMATH: 1026.11068
MathSciNet: MR1951242
Digital Object Identifier: 10.1215/ijm/1258130986

Subjects:
Primary: 11L07
Secondary: 11L15, 11L40, 11N64

Rights: Copyright © 2002 University of Illinois at Urbana-Champaign

JOURNAL ARTICLE
18 PAGES


SHARE
Vol.46 • No. 3 • Fall 2002
Back to Top